Jump to content

SDA2400: After 3 years of Risperidone I am deciding on tapering off


SDA2400

Recommended Posts

Hello all, I am new to this forum. I have been taking Zoloft and Risperidone for 3 years, and I am sick of living like a zombie. I have read a lot on this forum so far and looked into what would be appropriate. I do not feel like telling my doctor about it until I am done or 1/2 way, and also my family thinks I am the sort to need something like risperidone. I plan on not tapering the zoloft, I have always been prone to depression. Zoloft makes me feel better. However, risperidone does NOT. I feel nothing, since day 1 of taking it, and I have lost my ability to do many things i used to. For the last 3 years I have sort of accepted that it was doing me good. 1 year ago I got a puppy, and I love her to bits, but I cannot feel emotions toward her, WHen I started Risperidone, they put me on 4 mg and it was like hell. I could barely operate. I asked the doc to put me on 3 about 2 weeks later, and he did, because I told him I did not need to feel this sedated. About 3 months after that I decided to ask him again if I could get a reduction in dosage, because frankly I was too tired and had gained 30 pounds in 3 months. So i went to 2 mg, but this time felt alot of weird sensations after dropping that dose, and I was, how should I put it, not entirely stable in the head for about 1.5 weeks, and then it sort of settled into a groove. I have been on 2 mg ever since, and now I want to get off it entirely. I feel I was misdiagnosed as being a schitzo, for my own reasons I wont get into. Basically I have been normal all my life except for some depression and anxiety.

 

   I tapered my dose back to 1.5 mg and have felt a range of emotions and weird feelings or side effects. Its been 4 days. Any advice out there for someone that can't tell their family about reducing dosage or the like?

Link to comment
  • Moderator

Hi SDA-- welcome to the group. Risperidone is a benzo  antipsychotic (corrected by ChessieCat) so it is not my field of expertise. but it would be a good idea for you to have a look at this thread;

 

Tips for tapering off Risperdal (risperidone)         

 

it should have some good information for getting you started on your taper.

 

Edited by ChessieCat
corrected error

20 years on Paxil starting at 20mg and working up to 40mg. Sept 2011 started 10% every 6 weeks taper (2.5% every week for 4 weeks then hold for 2 additional weeks), currently at 7.9mg. Oct 2011 CTed 15oz vodka a night, to only drinking 2 beers most nights, totally sober Feb 2013.

Since I wrote this I have continued to decrease my dose by 10% every 6 weeks (2.5% every week for 4 weeks and then hold for an additional 2 weeks). I added in an extra 6 week hold when I hit 10mg to let things settle out even more. When I hit 3mgpw it became hard to split the drop into 4 parts so I switched to dropping 1mgpw (pill weight) every week for 3 weeks and then holding for another 3 weeks.  The 3 + 3 schedule turned out to be too harsh so I cut back to dropping 1mgpw every 4 weeks which is working better.

Final Dose 0.016mg.     Current dose 0.000mg 04-15-2017

 

"It's also important not to become angry, no matter how difficult life is, because you can loose all hope if you can't laugh at yourself and at life in general."  Stephen Hawking

Link to comment
  • 3 years later...

Risperidone is not a benzo.  It is an antipsychotic.  

My Intro FB Zyprexa 2015-September 2018

1st time I tried to come straight off of 10mg Zyprexa I was hospitalized for insane insomnia.

Current - Abilify Maintena & L Theanine(for akathisia)

Link to comment
  • ChessieCat changed the title to SDA2400: After 3 years of Risperidone I am deciding on tapering off
  • Moderator Emeritus

Thank you arwilliams, I have corrected the error in BrassMonkey's post.

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy